John Libbey Eurotext

Hépato-Gastro & Oncologie Digestive

Enterocolitis due to immune-checkpoint inhibitors Volume 24, issue 8, Octobre 2017

Tables

Authors
Hôpital de Bicêtre, service de gastroentérologie, 78 rue du Général Leclerc, 94270 Le Kremlin Bicêtre, France
* Tirés à part
  • Key words: immune-checkpoint inhibitors, colitis, melanoma
  • DOI : 10.1684/hpg.2017.1510
  • Page(s) : 775-80
  • Published in: 2017

Immunotherapy of cancer is coming of age. Immune checkpoint inhibitors are monoclonal antibodies that target CTLA-4 and PD1. They have proven efficient, either as monotherapy or in combination, in several cancer types, including melanoma and non-small cell lung cancer. Immune checkpoint inhibitors cause various immune-related adverse events, including enterocolitis. Enterocolitis is the most severe and one of the most frequent immune-related adverse events. Severe acute colitis and microscopic colitis are among the commonest forms of gastrointestinal immune-related adverse events due to immune checkpoint inhibitors. Gastroenterologists will be increasingly faced with these patients. This paper reviews the diagnosis, workup, treatment and relapse risk of gastrointestinal immune-related adverse events due to immune checkpoint inhibitors.